Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Migraine flareups, eye strain, nausea. Smelling smoke. Strain from fluorescent lights. Solution?

Hi I have had migrane flare ups for the past several wks, eye strain, temples, nausea etc... I have noticed I have been especially sensitive to the florescent lighting here at work, also T.V. and computer use can set things off worse. Now yesterday I started smelling smoke ? I thought I was going nuts . I began to read about others having the same issues with related symptoms. I have even tried the fl-40 tint in my lenses to try to reduce the strain from the lights, computer etc.. with minimal improvement. What is my next step ? This is very very bothersome and I m looking for a solution. I have read that this possibly Vasculitis related ? I don t think I have a sinus infection or anything like that. I ll have that checked to make sure. Thank you for any assistance. Sincerely Jay
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Hi Jay. The combination of symptoms you describe are classically found in migraine and that includes the olfactory effect wher you appear to smell something that does not exist. Patients over the age of 40 are also investigated for Temporal arteritis. Smptoms include Jaw claudication, fever, weight loss scalp tenderness and muscle pain or myalgia. Tests done are an ESR and C reactive protein but a normal ESR does not always rule out diagnosis. Treatment of migraine is divided into acute stage treatment and preventive treatment. Nonsteroidal antiinflammatory oral medications work sometimes like Ibuprofen and Acetaminophen.
Certain other measures help like getting adequate sleep, resting in a dark room and placing ice packs over the eyes. Preventive measures may be useful as well. Migranil, containing Pizotifen as a tablet works in many cases to prevent attacks. Continue the use of dark glasses. They help upto a point but staying away from bright lights for a little while till the episodes abate would be a better option.
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor